Alert archive / Maine / Wind Advisories in 2007

Wind Advisory 5, NWS Caribou, ME

October 11, 2007Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Oct 11, 2007, 2:08 PM EDT for Hancock County, Washington County, Maine. It took effect at Oct 12, 2007, 4:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2007, 2:08 PM EDT (18:08 UTC)
In effect from
Oct 12, 2007, 4:00 AM EDT
Expired
Oct 12, 2007, 12:00 PM EDT
In force
8 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
442 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 111808
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
208 PM EDT THU OCT 11 2007

...STRONG GUSTY WINDS EXPECTED EARLY FRIDAY MORNING...

MEZ029-030-120215-
/O.NEW.KCAR.WI.Y.0005.071012T0800Z-071012T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
208 PM EDT THU OCT 11 2007

...WIND ADVISORY IN EFFECT FROM 4 AM TO 12 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EDT FRIDAY. 

A STORM SYSTEM MOVING NORTH ALONG THE NEW ENGLAND COAST TONIGHT
AND TOMORROW WILL PRODUCE EAST TO SOUTHEASTERLY WINDS OF 20 TO 30
MPH WITH GUSTS UP TO 40 MPH ALONG THE DOWNEAST COAST.

AREAS MOST AT RISK FOR MINOR WIND DAMAGE ARE THOSE ALONG THE
IMMEDIATE COAST AND AREAS IN ELEVATED AND EXPOSED TERRAIN.
PREPARE FOR THE LIKELIHOOD OF DAMAGE TO SHRUBBERY, TREES, AND
LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED
POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.


$$

LERICOS
3 follow-up statements
000 
WWUS71 KCAR 120138
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
938 PM EDT THU OCT 11 2007

...STRONG GUSTY WINDS EXPECTED EARLY FRIDAY MORNING...
.A STORM SYSTEM MOVING NORTH ALONG THE NEW ENGLAND COAST TONIGHT
AND TOMORROW WILL BRING THE POSSIBILITY OF GUST WINDS TO THE
DOWNEAST COAST.


MEZ029-030-121000-
/O.CON.KCAR.WI.Y.0005.071012T0800Z-071012T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
938 PM EDT THU OCT 11 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 12 PM EDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 12 PM EDT FRIDAY. 

EXPECT EAST TO SOUTHEASTERLY WINDS TO INCREASE TO 20 TO 30 MPH
WITH GUSTS UP TO 40 MPH ALONG THE DOWNEAST COAST LATE TONIGHT AND
FRIDAY MORNING.

AREAS MOST AT RISK FOR MINOR WIND DAMAGE ARE THOSE ALONG THE
IMMEDIATE COAST AND AREAS IN ELEVATED AND EXPOSED TERRAIN.
PREPARE FOR THE LIKELIHOOD OF DAMAGE TO SHRUBBERY... TREES... AND
LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED
POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

KHW
000 
WWUS71 KCAR 120925
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
525 AM EDT FRI OCT 12 2007

...STRONG GUSTY WINDS EXPECTED THIS MORNING... 
.A STORM SYSTEM WILL MOVE ACROSS EASTERN MAINE TODAY BRINGING THE
POTENTIAL FOR GUSTY WINDS TO THE DOWNEAST COAST.

MEZ029-030-121600-
/O.CON.KCAR.WI.Y.0005.000000T0000Z-071012T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
525 AM EDT FRI OCT 12 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

EXPECT EAST TO SOUTHEASTERLY WINDS TO INCREASE TO 25 TO 35 MPH
WITH GUSTS UP TO 45 MPH ALONG THE DOWNEAST COAST THIS MORNING.

AREAS MOST AT RISK FOR MINOR WIND DAMAGE ARE THOSE ALONG THE
IMMEDIATE COAST AND ELEVATED AND EXPOSED TERRAIN. PREPARE FOR THE
LIKELIHOOD OF DAMAGE TO SHRUBBERY... TREES... AND LOOSE OBJECTS.
OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES
ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

HEWITT
000 
WWUS71 KCAR 121554
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1154 AM EDT FRI OCT 12 2007

MEZ029-030-121700-
/O.EXP.KCAR.WI.Y.0005.000000T0000Z-071012T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1154 AM EDT FRI OCT 12 2007

...WIND ADVISORY WILL EXPIRE AT NOON EDT TODAY...

SUSTAINED EAST TO NORTHEAST WINDS OF 20 TO 30 MPH WILL OCCUR EARLY
THIS AFTERNOON...WITH A FEW GUSTS TO AROUND 40 MPH ALSO POSSIBLE
EARLY ALONG THE IMMEDIATE COAST. WINDS WILL THEN DIMINISH THROUGH
THE AFTERNOON. WITH THE WINDS DIMINISHING...THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE AT NOON.

$$

NORCROSS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 11, 3:22 AM EDT, 10 hours 46 minutes earlier.

Area forecast discussion, Oct 11, 3:22 AM EDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
322 AM EDT THU OCT 11 2007

.SYNOPSIS...
LOW PRESSURE WILL TAKE SHAPE OVER SOUTHERN NEW ENGLAND TODAY. THE
LOW WILL INTENSIFY AS IT TRACKS NORTHEAST TOWARD THE GULF OF MAINE
TONIGHT AND THEN ONTO THE MAINE COAST ON FRIDAY. LOW PRESSURE WILL
CONTINUE NORTH OF THE AREA FRIDAY NIGHT AND REMAIN TO OUR NORTH
THROUGH THE COMING WEEKEND.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER LEVEL LOW PRESSURE TRACKING INTO THE MID ATLANTIC REGION WILL
BEGIN TO LIFT NORTHEAST TODAY IN RESPONSE TO A SECOND UPPER LOW
DIGGING INTO THE SYSTEM FROM THE NORTH. AS THE MID ATLANTIC UPPER
LOW LIFTS NORTHEAST IT WILL DEVELOP LOW PRESSURE NEAR SOUTHERN NEW
ENGLAND TODAY. THE LOW WILL THEN INTENSIFY AS IT TRACKS NORTHEAST
TONIGHT INTO FRIDAY. THE NAM HAS NOW JOINED THE GFS...ECMWF AND GEM
IN DEVELOPING A STRONG SURFACE LOW TRACKING ALONG THE EASTERN NEW
ENGLAND COAST EARLY FRIDAY. SOUNDINGS SHOW DEEP MOISTURE IN BOUNDARY
LAYER TODAY INDICATING CONTINUED POTENTIAL FOR LOW CLOUDS AND DRIZZLE
ALTHOUGH SATURATION IS EXPECTED TO BEGIN JUST ABOVE THE SURFACE SO
ANY FOG WILL BE LIGHT AND SPOTTY. EAST WINDS INCREASING LATE TONIGHT
INTO FRIDAY WILL LIKELY RESULT IN RAIN BEGINNING OVER UPSLOPE AREAS
TO THE WEST FIRST LATE TODAY AND PROGRESSING NORTH ACROSS THE AREA
TONIGHT.
&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
MAIN CHALLENGE WILL BE QPF AMOUNTS AND WINDS.

ATTM...DECISION WAS TO BLEND THE NAM/GFS & ECMWF W/DEVELOPING SFC
LOW OVER NEW ENG MOVING NNE INTO ERN MAINE FRIDAY AFTERNOON AND
THEN THROUGH NRN MAINE BY FRIDAY NIGHT. STG LLVL JET FROM
925-850MBS OF 45-50KTS FROM THE ESE W/WAA SHOULD LEAD TO SOME
DECENT AMOUNTS OF QPF. TRIED TO SHOW THIS IN THE GRIDS MATCHING
CLOSE TO HPC BY SCALING BACK SOME PER COORD W/GYX W/2 AREAS OF 1+
INCHES OVER ERN AND WRN AREAS. UPSLOPE AREAS COULD EASILY SEE MORE
W/THIS TYPE OF SETUP. ONE CAVEAT IS IF THE LOW MOVES FURTHER W
LIKE THE 12Z ENS GFS INDICATES THEN STGR WINDS COULD BE REALIZED
ALONG THE COAST AND ERN AREAS. DECIDED TO BRING WINDS UP SOME IN
THESE AREAS BUT KEPT SPEEDS BELOW AND HEADLINES. STABLE MARINE
LAYER COULD KEEP STGR WINDS ALF. THIS WILL NEED TO BE MONITORED
HOWEVER AND DAYCREW CAN ASSESS THIS FURTHER W/LATER MODEL RUNS.
ADDED MENTION OF THUNDERS ALONG THE COAST AND ERN AREAS THROUGH
FRIDAY AFTERNOON AS SOME ELEVATED CONVECTION POSSIBLE. LATEST SATL
WV IMAGERY SHOWED CONVECTION OFF MID ATLC COAST.

PUSHED POPS UP TO 100% ON FRIDAY AND LEANED W/POTENTIAL FOR HVY
RAIN. DROPPED THE POPS BACK FROM N TO S FRIDAY NIGHT INTO
SATURDAY AND WENT W/RAIN SHOWERS AND FLOW BECOMES MORE WNW.
COLDER ARRIVES IN EARNEST SATURDAY NIGHT AS UPPER LOW MIGRATES TO
THE E. KEPT THE MENTION OF RAIN/SNOW SHOWERS OVER THE WRN AREAS
ESP HIGHER ELEVATIONS. 850-700MB THICKNESS FROM OPERATIONAL GFS
POINT TO SOME POTENTIAL FOR SNOW SHOWERS IN THE W.

NOT MUCH CHG TO THE TEMPERATURES AS LATEST GMOS MATCHING PRETTY
CLOSE W/WHAT IS THERE ATTM. JUST SOME TWEAKS AND THAT
DOES IT FOR NOW.
&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GFS A LITTLE SLOWER MOVING OUT THE LOW THEN THE ECMWF BUT WITH THE
GFS BEING MORE CONSISTENT AND SHOWING SUPPORT FROM THE GFS
ENSEMBLE LEANED MORE TOWARD THIS SOLUTION. AS LOW CONTINUES TO
SLOWLY EXIT THE AREA SUNDAY BREEZY WEST TO NORTHWESTERLY WINDS WILL
PREVAIL THROUGH THE PERIOD AS HIGH PRESSURE BUILDS IN FROM THE
WEST AND COMPACTS PRESSURE GRADIENT. HAVE A CHANCE FOR SHOWERS AND
MOSTLY CLOUDY CONDITIONS FOR MAINLY NORTHERN AND WESTERN PORTIONS
OF MAINE ON SUNDAY AND THEN DECREASED POPS FOR THE REST OF THE
PERIOD. SLIGHT CHANCE FOR SHOWERS COULD STILL BE POSSIBLE FOR THE
NORTH AS DISTURBANCES ROTATE AROUND UPPER LEVEL LOW WHICH COULD
CAUSE A FEW SHOWERS FOR THE DAY ON MONDAY AND TUESDAY. LOADED HPC
WITH ONLY MINOR CHANGES.
&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
LIFR CONDITIONS ARE EXPECTED THROUGHOUT THE REGION IN LOW CLOUDS
TODAY AND TONIGHT. LOOKS LIKE THE CONTINUATION OF IFR CONDITIONS
ON FRIDAY AS LOW PRES MOVES NNE THROUGH THE STATE. CONDITIONS WILL
IMPROVE TO MVFR FRIDAY NIGHT OVER KBGR AND KBHB WHILE IFR
CONTINUES ACROSS THE NRN TAF SITES.

FURTHER OUT...MVFR CONDITIONS WILL CONTINUE THROUGH SATURDAY
ACROSS THE N WHILE VFR CONDITIONS RETURN DOWNEAST TO THE COAST.
ANOTHER DISTURBANCE PROGGED TO AFFECT THE REGION ON SUNDAY INTO
MONDAY W/ANOTHER ROUND OF MVFR CONDITIONS MAINLY ACROSS THE N.
&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REACH SCA CRITERIA LATE TONIGHT
IN RESPONSE TO APPROACHING LOW PRESSURE.

SCA CRITERIA WILL CONTINUE RIGHT INTO FRI NIGHT ATTM. ADDED GUSTS
TO NEAR 30 KTS W/THE LLVL JET MOVING OVER THE WATERS. DAYCREW WILL
NEED TO ASSESS THINGS AS THE POTENTIAL IS THERE FOR BRIEF GALES ON
FRI AND THEN CONDITIONS BACK TO DOWN. LATEST WNA KEEPS SEAS WELL
INTO SCA CRITERIA RIGHT THROUGH FRI NIGHT. THINGS FINALLY BEGIN TO
RELAX BY LATE SAT AS GRADIENT LOOSENS WILL LOW PRES PULLING INTO
SRN CANADA.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM FRIDAY TO 8 AM EDT SATURDAY FOR
     ANZ050>052.

&&

NEAR TERM...BLOOMER
SHORT TERM...HEWITT
LONG TERM...WEITLICH
AVIATION...BLOOMER
MARINE...BLOOMER/HEWITT
Hazardous weather outlook, Oct 11, 5:36 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
536 AM EDT THU OCT 11 2007

ANZ050>052-MEZ001>006-010-011-015>017-029>032-120945-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
536 AM EDT THU OCT 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN
MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG STORM TRACKING ONTO THE MAINE COAST ON FRIDAY HAS THE
POTENTIAL TO BRING HEAVY RAIN AND WIND TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MCB

Nearby

Wind Advisories in Maine, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.